Alert archive / Colorado / Severe Thunderstorm Warnings in 2009
Severe Thunderstorm Warning 3, NWS Pueblo, CO
NWS Pueblo, CO issued this severe thunderstorm warning at Apr 17, 2009, 6:41 PM MDT for Kiowa County, Prowers County, Colorado. It was in force for 64 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Apr 17, 2009, 6:41 PM MDT (00:41 UTC)
- Expired
- Apr 17, 2009, 7:45 PM MDT
- In force
- 64 min
- Issued by
- NWS Pueblo, CO
- Area
- Storm-based polygon
Counties Kiowa County, CO, Prowers County, CO
The radar
The Goodland radar (KGLD), 140 km from the middle of the area, began a volume at 00:43 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Apr 17, 7:24 PM MDT | TORNADO | 12 Ne Bristol, CO |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Dodge City, (KDDC), launched 00:00Z, 0.7 hours before the alert went out and 203 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 26 J/kg
- Mixed-layer CIN
- -163 J/kg
- Mixed-layer LCL
- 565 m above ground
- 0-6 km bulk shear
- 49 kt
- 0-1 km storm-relative helicity
- 149 m²/s²
- 0-3 km storm-relative helicity
- 175 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS55 KPUB 180041
SVRPUB
COC061-099-180145-
/O.NEW.KPUB.SV.W.0003.090418T0041Z-090418T0145Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE PUEBLO CO
641 PM MDT FRI APR 17 2009
THE NATIONAL WEATHER SERVICE IN PUEBLO HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SOUTHEASTERN KIOWA COUNTY IN SOUTHEAST COLORADO...
NORTHEASTERN PROWERS COUNTY IN SOUTHEAST COLORADO...
* UNTIL 745 PM MDT...
* AT 640 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL. THIS
STORM WAS LOCATED 3 MILES SOUTH OF HOLLY...OR ABOUT 28 MILES EAST
OF LAMAR...AND WAS MOVING TOWARD THE NORTH AT 30 MPH.
* LOCATIONS IMPACTED INCLUDE...
HOLLY.
HARTMAN.
SHERIDAN LAKE.
BRANDON.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
IF POSSIBLE...WITHOUT RISKING YOUR SAFETY...PROTECT PROPERTY BEFORE
THE WEATHER HITS. GET IN A STURDY STRUCTURE AND AWAY FROM WINDOWS. AN
INTERIOR ROOM ON THE LOWEST FLOOR...OR A BASEMENT CAN OFFER THE BEST
PROTECTION.
&&
LAT...LON 3794 10204 3790 10217 3846 10252 3856 10220
3815 10203
TIME...MOT...LOC 0041Z 158DEG 24KT 3802 10211
$$1 follow-up statement
000
WWUS55 KPUB 180100
SVSPUB
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PUEBLO CO
700 PM MDT FRI APR 17 2009
COC061-099-180145-
/O.CON.KPUB.SV.W.0003.000000T0000Z-090418T0145Z/
PROWERS CO-KIOWA CO-
700 PM MDT FRI APR 17 2009
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 745 PM MDT
FOR SOUTHEASTERN KIOWA AND NORTHEASTERN PROWERS COUNTIES...
AT 700 PM MDT...A SEVERE THUNDERSTORM WAS REPORTED CAPABLE OF
PRODUCING QUARTER SIZE HAIL. THIS STORM WAS CENTERED NEAR HOLLY...OR
28 MILES EAST OF LAMAR...AND WAS MOVING TOWARD THE NORTH AT 30 MPH.
LOCATIONS IMPACTED INCLUDE...
HARTMAN.
SHERIDAN LAKE.
BRANDON.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
IF POSSIBLE...WITHOUT RISKING YOUR SAFETY...PROTECT PROPERTY BEFORE
THE WEATHER HITS. GET IN A STURDY STRUCTURE AND AWAY FROM WINDOWS. AN
INTERIOR ROOM ON THE LOWEST FLOOR...OR A BASEMENT CAN OFFER THE BEST
PROTECTION.
&&
LAT...LON 3794 10204 3790 10217 3846 10252 3856 10220
3815 10203
TIME...MOT...LOC 0100Z 158DEG 27KT 3806 10211
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pueblo, CO wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 17, 3:25 PM MDT, 3 hours 16 minutes earlier.
Area forecast discussion, Apr 17, 3:25 PM MDT, 3 hours 16 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PUEBLO CO 325 PM MDT FRI APR 17 2009 .SHORT TERM... (TONIGHT AND TOMORROW) ...CONCERN CONTINUES TO BE MAJOR SYNOPTIC CYCLONE CENTERED OVER KTAD...SNOW AND ISOLD SVR THREAT WILL CONTINUE.... CURRENTLY...RADAR CIRCULATION OF UPPER LOW IS LOCATED OVER KTAD AS I WRITE (230 PM). BOTH RUC AND NAM ANALYSIS FIELDS SHOW THIS MID LVL CIRCULATION PRETTY MUCH IN THE SAME AREA. BAND OF SNOW WHICH BROUGHT HEAVY SNOW TO THE PIKES PEAK REGION WAS MOVING NORTH...AND WAS JUST MOVING NORTH OF THE CWA BORDER. AN AREA OF NEW RAIN AND SNOW WITH EMBEDDED THUNDER...WAS CONTINUING TO EXPAND OVER THE WETS/SANGRES. THIS AREA OF PRECIP IS ASSOCIATED WITH THE UPPER LOW ITSELF. REST OF TODAY AND TONIGHT...LOW IS FCST TO MOVE LITTLE DURING THE NEXT 9 HOURS OR SO. NE 700 MB FLOW...ALTHOUGH MODEST...WILL CONTINUE OVER THE I-25 CORRIDOR DURING THIS TIME PD. THIS WILL KEEP UPSLOPE FLOW OVER THE E FACING SLOPES OF THE MTNS. WITH THE COLD AIR ALOFT AND ADDITIONAL VORT LOBES MOVE AROUND THE LOW...PERIODS OF SNOW SHOULD CONTINUE INTO TONIGHT. BEST QPF FIELDS CONTINUE TO INDICATE BEST SNOWFALL WILL OCCUR OVER THE PALMER DIVIDE OVER N EL PASO COUNTY. WITH TEMPS COOLING DOWN AFTER SUNSET...SNOW SHOULD HAVE AN EASIER TIME ACCUMULATING. AS MENTIONED IN THE FIRST PARAGRAPH...THE SNOW HAS LET UP OVER THE PALMER DVD...BUT I DONT BELIEVE THIS WILL LAST. I DO NOT KNOW IF IT WILL BE AS HEAVY AS EARLIER...BUT I DO BELIEVE IT WILL REDEVELOP BY LATER ON THIS AFTERNOON OR EARLY EVENING. THIS MAY ALREADY BE OCCURRING AS RADAR...AS OF 3 PM...WAS SHOWING MORE CONVECTION FIRING UP OVER SW EL PASO/S LINCOLN/CROWLEY COUNTY...AND IT WAS MOVING WNW TOWARDS THE GREATER KCOS REGION. WE WILL ALSO HAVE A THREAT OF SVR WX THIS AFTERNOON AND EARLY EVENING OVER THE PLAINS. WITH LAPSE RATES AOA 9C/KM OVER THE SE PLAINS AND WEAK BOUNDARIES OVER THE REGION...QUICK SPIN UPS WILL BE POSSIBLE WITH MINI SUPERCELLS. THE GREATEST THREAT WILL BE GENERALLY E OF HIGHWAY I-25 AND S OF HIGHWAY 50. WE HAVE SEEN QUITE A FEW TIGHT MESO ALREADY ON RADAR WHICH HAVE BEEN TRANSIENT IN NATURE. HAIL WILL ALSO BE A CONCERN...BUT IT WILL BE MARGINAL AT BEST. FOR TOMORROW...BY 12Z SAT...THE 500 MB LOW IS PRGD TO BE OVER THE KS/CO/OK BORDER AND SHEARING OFF TO THE NE. A BAND OF PRECIP WILL LIKELY EXIST FOR N EL PASO COUNTY NORTHEAST INTO NE CO. WITH NW 700 MB FLOW DEVELOPING OVER MOST OF THE REST OF THE REGION...PRECIP SHOULD BE DECREASING OVER THE REMAINDER OF THE REGION. TEMPS TOMORROW WILL SHOW A BIT OF VARIABILITY AS WHERE IT SNOWED IT WILL WARM UP ONLY GRADUALLY WHILE THE SFC WHICH RECEIVED RAIN WILL WARM UP A BIT QUICKER. /HODANISH .LONG TERM... (SATURDAY NIGHT THROUGH FRIDAY) SATURDAY NIGHT...UPPER LOW FORECAST TO BE OVER CENTRAL KANSAS BY 00Z SUNDAY...AND CONTINUING TO PULL EAST. NAM12 AND GFS40 HAVE SOME DEEP MOISTURE AND SCATTERED LIGHT PRECIPITATION OVER THE EASTERN HALF OF THE AREA EARLY IN THE NIGHT...BUT THAT SHIFTS TO THE EAST AFTER 06Z. HAVE CHANCE POPS OVER EASTERN AREAS THROUGH 06Z WITH ONLY A FEW HUNDREDTHS OF INCH OF LIQUID OR TENTHS OF INCHES OF SNOW. SUNDAY...NORTHWEST FLOW ON WEST SIDE OF LOW WILL KEEP MID LEVEL TEMPERATURES DOWN TO A FEW DEGREES EITHER SIDE OF 0 CELSIUS. WITH PARTLY CLOUD SKIES...TEMPERATURES SHOULD REACH THE 50S TO LOWER 60S HIGH VALLEYS AND PLAINS...AND 30S AND 40S MOUNTAIN LOCALES. MONDAY THROUGH FRIDAY...RIDGE WILL SLOWLY BUILD INTO THE AREA THROUGH THE WEEK WITH DAY TO DAY RISES IN TEMPERATURE MONDAY THROUGH WEDNESDAY...AS MID LEVEL TEMPERATURE ELEVATE TO BETWEEN 4 AND 8 DEGREES CELSIUS. NEXT SYSTEM FORECAST...AT THIS TIME...TO APPROACH ON FRIDAY...SO TEMPERATURES WILL BE WELL INTO THE 70S ACROSS THE PLAINS...WITH 60S HIGH VALLEYS...AND 40S AND 50S MOUNTAINS. -TLM- && .AVIATION... EXPECT LOW CIGS OVER ALL SITES TONIGHT WITH CONDITIONS GRADUALLY IMPROVING DURING THE DAY TOMORROW. CIGS COULD GET QUITE LOW TONIGHT GIVEN THE CLOUDS/FOG AND PRECIP. WINDS WILL GET GUSTY FROM A N COMPONENT...ESPECIALLY ACROSS KCOS THIS EVENING. ALL AREAS WILL LIKELY SEE ACCUM SNOWS...ESPECIALLY KCOS. && .PUB WATCHES/WARNINGS/ADVISORIES... WINTER STORM WARNING UNTIL NOON MDT SATURDAY FOR COZ058>063- 072>076-078>082-084-085. WINTER WEATHER ADVISORY UNTIL MIDNIGHT MDT TONIGHT FOR COZ064>071-077. && 34/13
Hazardous weather outlook, Apr 17, 7:09 AM MDT, 11 hours 32 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PUEBLO CO 709 AM MDT FRI APR 17 2009 COZ058>089-093>099-181315- WESTERN MOSQUITO RANGE/EAST LAKE COUNTY ABOVE 11000 FT- LEADVILLE VICINITY/LAKE COUNTY BELOW 11000 FT- EASTERN SAWATCH MOUNTAINS ABOVE 11000 FT- WESTERN CHAFFEE COUNTY BETWEEN 9000 AND 11000 FT- CENTRAL CHAFFEE COUNTY BELOW 9000 FT- WESTERN MOSQUITO RANGE/EAST CHAFFEE COUNTY ABOVE 9000 FT- SAGUACHE COUNTY WEST OF CONTINENTAL DIVIDE BELOW 10000 FT- SAGUACHE COUNTY EAST OF CONTINENTAL DIVIDE BELOW 10000 FT- LA GARITA MOUNTAINS ABOVE 10000 FT- UPPER RIO GRANDE VALLEY/EASTERN SAN JUAN MOUNTAINS BELOW 10000 FT- EASTERN SAN JUAN MOUNTAINS ABOVE 10000 FT- DEL NORTE VICINITY/NORTHERN SAN LUIS VALLEY BELOW 8500 FT- ALAMOSA VICINITY/CENTRAL SAN LUIS VALLEY BELOW 8500 FT- SOUTHERN SAN LUIS VALLEY- NORTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 8500 AND 11000 FT- NORTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FEET- SOUTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 7500 AND 11000 FT- SOUTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FT- NORTHWESTERN FREMONT COUNTY ABOVE 8500 FT- WESTERN/CENTRAL FREMONT COUNTY BELOW 8500 FT- WET MOUNTAIN VALLEY BELOW 8500 FEET- WET MOUNTAINS BETWEEN 6300 AND 10000 FT- WET MOUNTAINS ABOVE 10000 FT- TELLER COUNTY/RAMPART RANGE ABOVE 7500 FT/PIKES PEAK BETWEEN 7500 AND 11000 FT-PIKES PEAK ABOVE 11000 FT- CANON CITY VICINITY/EASTERN FREMONT COUNTY- NORTHERN EL PASO COUNTY/MONUMENT RIDGE/RAMPART RANGE BELOW 7500 FT- COLORADO SPRINGS VICINITY/SOUTHERN EL PASO COUNTY/RAMPART RANGE BELOW 7400 FT-PUEBLO AND VICINITY/PUEBLO COUNTY BELOW 6300 FT- WALSENBURG VICINITY/UPPER HUERFANO RIVER BASIN BELOW 7500 FT- TRINIDAD VICINITY/WESTERN LAS ANIMAS COUNTY BELOW 7500 FT- CROWLEY COUNTY-LA JUNTA VICINITY/OTERO COUNTY- EASTERN LAS ANIMAS COUNTY-WESTERN KIOWA COUNTY- EASTERN KIOWA COUNTY-LAS ANIMAS VICINITY/BENT COUNTY- LAMAR VICINITY/PROWERS COUNTY-SPRINGFIELD VICINITY/BACA COUNTY- 709 AM MDT FRI APR 17 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL...EAST CENTRAL...SOUTH CENTRAL AND SOUTHEAST COLORADO. .DAY ONE...TODAY AND TONIGHT SEVERE THUNDERSTORMS WILL BE POSSIBLE THIS AFTERNOON AND EVENING OVER PORTIONS OF THE SOUTHEAST PLAINS. THE HIGHEST POTENTIAL FOR SEVERE THUNDERSTORMS WILL BE OVER BENT...PROWERS...BACA AND EASTERN LAS ANIMAS COUNTIES. THE PRIMARY SEVERE WEATHER THREAT WILL BE HAIL AROUND 1 INCH IN DIAMETER...HOWEVER A TORNADO OR TWO CANNOT BE RULED OUT. SNOW...HEAVY AT TIMES IS EXPECTED FROM TODAY INTO TONIGHT OVER THE MOUNTAINS...I-25 CORRIDOR AND THE SAN LUIS VALLEY. AT THIS TIME...THE MOST SIGNIFICANT SNOW FROM THIS MORNING INTO SATURDAY MORNING SHOULD BE NOTED OVER TELLER AND NORTHERN EL PASO COUNTIES WHERE SNOW TOTALS ARE PROJECTED TO RUN IN THE 8 TO 20 INCH RANGE...WITH LOCALLY HIGHER SNOW AMOUNTS POSSIBLE. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY SIGNIFICANT SNOWFALL WILL CONTINUE OVER TELLER COUNTY AND THE PALMER DIVIDE ON SATURDAY...WITH SEVERAL ADDITIONAL INCHES OF ACCUMULATION LIKELY. ACCUMULATING SNOWFALL IS LIKELY SATURDAY MORNING IN COLORADO SPRINGS...WITH ADDITIONAL ACCUMULATIONS OF UP TO 2 INCHES BEFORE PRECIPITATION CHANGES TO RAIN BY MIDDAY. FARTHER SOUTH...SNOWFALL OVER THE SANGRE DE CRISTO AND WET MOUNTAINS WILL AVERAGE FROM 2 TO 4 INCHES SATURDAY...WITH THE HEAVIEST SNOW FALLING ABOVE 7000 FEET. ALONG THE SOUTHERN INTERSTATE 25 CORRIDOR...INCLUDING PUEBLO AND TRINIDAD...A MIX OF RAIN AND SNOW IS FORECAST FOR SATURDAY...WITH LOCAL SNOW ACCUMULATIONS OF UP TO 2 INCHES LIMITED TO MAINLY THE HIGHER TERRAIN WEST OF THE INTERSTATE. SNOWFALL WILL END FROM WEST TO EAST ACROSS THE AREA SATURDAY NIGHT. .SPOTTER INFORMATION STATEMENT... WEATHER CONDITIONS MEETING REPORTING CRITERIA FOR SPOTTERS WILL BE LIKELY OVER THE CENTRAL MOUNTAINS...THE SOUTHEAST MOUNTAINS...TELLER COUNTY AND NORTHERN EL PASO COUNTY AS WELL AS PORTIONS OF THE I-25 CORRIDOR. ALSO...WEATHER CONDITIONS MEETING REPORTING CRITERIA FOR SPOTTERS WILL BE POSSIBLE OVER THE FAR SOUTHEASTERN COLORADO PLAINS FROM THIS AFTERNOON INTO THIS EVENING. 77/10
In the hours before
Local storm report, Apr 17, 4:02 PM MDT, 2 hours 39 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PUEBLO CO
402 PM MDT FRI APR 17 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0334 PM SNOW 2 N BLACK FOREST 39.05N 104.71W
04/17/2009 M10.0 INCH EL PASO CO TRAINED SPOTTER
0335 PM SNOW 2 ENE MONUMENT 39.11N 104.84W
04/17/2009 M12.0 INCH EL PASO CO TRAINED SPOTTER
&&
MNLocal storm report, Apr 17, 4:05 PM MDT, 2 hours 36 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PUEBLO CO
405 PM MDT FRI APR 17 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0405 PM SNOW 2 S CUCHARA 37.36N 105.10W
04/17/2009 M6.0 INCH HUERFANO CO TRAINED SPOTTER
&&
TLMLocal storm report, Apr 17, 4:43 PM MDT, 1 hour 58 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE PUEBLO CO
443 PM MDT FRI APR 17 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0615 AM SNOW 4 ENE ALAMOSA 37.50N 105.80W
04/17/2009 M2.0 INCH ALAMOSA CO TRAINED SPOTTER
0709 AM SNOW 2 ENE MONUMENT 39.11N 104.84W
04/17/2009 M4.0 INCH EL PASO CO TRAINED SPOTTER
4 INCHES OF SNOW WITH HEAVY SNOW CONTINUING AND A
TEMPERATURE OF 26F.
0711 AM SNOW CLIMAX 39.37N 106.18W
04/17/2009 M6.4 INCH LAKE CO CO-OP OBSERVER
0722 AM SNOW 3 SSW COLORADO SPRINGS 38.80N 104.84W
04/17/2009 M1.0 INCH EL PASO CO TRAINED SPOTTER
0729 AM SNOW CENTER 37.75N 106.11W
04/17/2009 M1.5 INCH SAGUACHE CO CO-OP OBSERVER
0729 AM SNOW DEL NORTE 37.68N 106.35W
04/17/2009 M5.0 INCH RIO GRANDE CO CO-OP OBSERVER
0729 AM SNOW MONTE VISTA 37.58N 106.14W
04/17/2009 M4.5 INCH RIO GRANDE CO CO-OP OBSERVER
0729 AM SNOW 4 NE FLORISSANT 38.99N 105.26W
04/17/2009 M9.0 INCH TELLER CO TRAINED SPOTTER
0740 AM SNOW N MAYSVILLE 38.54N 106.22W
04/17/2009 M3.0 INCH CHAFFEE CO TRAINED SPOTTER
0828 AM SNOW 2 N BLACK FOREST 39.05N 104.71W
04/17/2009 M4.0 INCH EL PASO CO TRAINED SPOTTER
0837 AM SNOW 5 WSW WALSENBURG 37.60N 104.86W
04/17/2009 M2.0 INCH HUERFANO CO TRAINED SPOTTER
0840 AM SNOW 2 E MONUMENT 39.10N 104.84W
04/17/2009 M5.0 INCH EL PASO CO TRAINED SPOTTER
0900 AM SNOW 2 WSW ROSITA 38.09N 105.36W
04/17/2009 M3.0 INCH CUSTER CO TRAINED SPOTTER
0933 AM SNOW 2 WSW ROSITA 38.09N 105.36W
04/17/2009 M3.0 INCH CUSTER CO TRAINED SPOTTER
STILL SNOWING WITH ONGOING THUNDER
0941 AM SNOW ROSITA 38.10N 105.33W
04/17/2009 M6.0 INCH CUSTER CO TRAINED SPOTTER
0950 AM HAIL 2 WSW PUEBLO WEST 38.33N 104.75W
04/17/2009 M0.25 INCH PUEBLO CO TRAINED SPOTTER
1000 AM SNOW 3 WSW COLORADO SPRINGS 38.82N 104.86W
04/17/2009 M3.0 INCH EL PASO CO TRAINED SPOTTER
1018 AM SNOW 2 ENE MONUMENT 39.11N 104.84W
04/17/2009 M6.5 INCH EL PASO CO TRAINED SPOTTER
1018 AM SNOW 1 SSE CRESTONE 37.98N 105.69W
04/17/2009 M12.0 INCH SAGUACHE CO TRAINED SPOTTER
3.2 OVER THE LAST HOUR.
1030 AM SNOW 5 NE COLORADO SPRINGS 38.88N 104.74W
04/17/2009 M1.0 INCH EL PASO CO TRAINED SPOTTER
1058 AM SNOW 1 SSW RYE 37.91N 104.94W
04/17/2009 M2.3 INCH PUEBLO CO TRAINED SPOTTER
1130 AM SNOW 5 NE COLORADO SPRINGS 38.88N 104.74W
04/17/2009 M3.5 INCH EL PASO CO TRAINED SPOTTER
1.7 INCHES IN PAST 2 HOURS.
1136 AM SNOW 1 SSE CRESTONE 37.98N 105.69W
04/17/2009 M16.0 INCH SAGUACHE CO TRAINED SPOTTER
1136 AM SNOW 2 E MONUMENT 39.10N 104.84W
04/17/2009 M7.0 INCH EL PASO CO TRAINED SPOTTER
1141 AM SNOW 3 SSW COLORADO SPRINGS 38.80N 104.84W
04/17/2009 M3.0 INCH EL PASO CO TRAINED SPOTTER
1142 AM SNOW 3 SSW COLORADO SPRINGS 38.80N 104.84W
04/17/2009 M3.0 INCH EL PASO CO TRAINED SPOTTER
1147 AM SNOW 3 SW ROSITA 38.07N 105.36W
04/17/2009 M6.0 INCH CUSTER CO TRAINED SPOTTER
1215 PM SNOW 8 NE COLORADO SPRINGS 38.92N 104.72W
04/17/2009 M3.0 INCH EL PASO CO TRAINED SPOTTER
1217 PM SNOW ROSITA 38.10N 105.33W
04/17/2009 M8.0 INCH CUSTER CO TRAINED SPOTTER
1236 PM SNOW 2 E MONUMENT 39.10N 104.84W
04/17/2009 M2.0 INCH EL PASO CO TRAINED SPOTTER
2 INCHES IN PAST 2 HOURS.
1246 PM SNOW 2 N BLACK FOREST 39.05N 104.71W
04/17/2009 M7.0 INCH EL PASO CO TRAINED SPOTTER
1250 PM SNOW 1 WSW WOODLAND PARK 38.99N 105.07W
04/17/2009 M11.0 INCH TELLER CO TRAINED SPOTTER
0100 PM SNOW 3 WSW COLORADO SPRINGS 38.82N 104.86W
04/17/2009 M4.5 INCH EL PASO CO TRAINED SPOTTER
0108 PM SNOW 1 SSW BUENA VISTA 38.83N 106.14W
04/17/2009 M1.0 INCH CHAFFEE CO TRAINED SPOTTER
0138 PM SNOW 1 W FARISITA 37.75N 105.10W
04/17/2009 M5.0 INCH HUERFANO CO TRAINED SPOTTER
0207 PM SNOW 4 NE FLORISSANT 38.99N 105.26W
04/17/2009 M13.0 INCH TELLER CO TRAINED SPOTTER
0216 PM SNOW 2 ENE MONUMENT 39.11N 104.84W
04/17/2009 M11.0 INCH EL PASO CO TRAINED SPOTTER
0222 PM SNOW 5 WSW WALSENBURG 37.60N 104.86W
04/17/2009 M4.0 INCH HUERFANO CO TRAINED SPOTTER
2 INCHES IN PAST 2 HOURS.
0238 PM SNOW 2 NE LEADVILLE 39.27N 106.27W
04/17/2009 M6.7 INCH LAKE CO TRAINED SPOTTER
0243 PM SNOW 4 ENE AIR FORCE ACADEMY 39.01N 104.80W
04/17/2009 M5.9 INCH EL PASO CO NWS EMPLOYEE
0334 PM SNOW 2 N BLACK FOREST 39.05N 104.71W
04/17/2009 M10.0 INCH EL PASO CO TRAINED SPOTTER
0335 PM SNOW 2 ENE MONUMENT 39.11N 104.84W
04/17/2009 M12.0 INCH EL PASO CO TRAINED SPOTTER
0351 PM SNOW 5 NE COLORADO SPRINGS 38.88N 104.74W
04/17/2009 M4.5 INCH EL PASO CO TRAINED SPOTTER
1 INCH IN PAST 1 1/2 HOURS. 0.78 INCHES OF PRECIPITATION.
0405 PM SNOW 2 S CUCHARA 37.36N 105.10W
04/17/2009 M6.0 INCH HUERFANO CO TRAINED SPOTTER
0405 PM SNOW LA VETA 37.51N 105.01W
04/17/2009 M9.0 INCH HUERFANO CO TRAINED SPOTTER
1.13 INCHES OF PRECIPITATION.
&&
MNLocal storm report, Apr 17, 5:36 PM MDT, 1 hour 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PUEBLO CO
536 PM MDT FRI APR 17 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0454 PM SNOW 2 WSW ROSITA 38.09N 105.36W
04/17/2009 M7.5 INCH CUSTER CO TRAINED SPOTTER
4 INCHES REMAIN ON GROUND. 2.5 INCHES SINCE LAST REPORT.
0535 PM SNOW 4 WNW BUENA VISTA 38.86N 106.20W
04/17/2009 M4.0 INCH CHAFFEE CO TRAINED SPOTTER
&&
MNLocal storm report, Apr 17, 6:04 PM MDT, 37 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE PUEBLO CO
604 PM MDT FRI APR 17 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0615 AM SNOW 4 ENE ALAMOSA 37.50N 105.80W
04/17/2009 M2.0 INCH ALAMOSA CO TRAINED SPOTTER
0709 AM SNOW 2 ENE MONUMENT 39.11N 104.84W
04/17/2009 M4.0 INCH EL PASO CO TRAINED SPOTTER
4 INCHES OF SNOW WITH HEAVY SNOW CONTINUING AND A
TEMPERATURE OF 26F.
0711 AM SNOW CLIMAX 39.37N 106.18W
04/17/2009 M6.4 INCH LAKE CO CO-OP OBSERVER
0722 AM SNOW 3 SSW COLORADO SPRINGS 38.80N 104.84W
04/17/2009 M1.0 INCH EL PASO CO TRAINED SPOTTER
0729 AM SNOW DEL NORTE 37.68N 106.35W
04/17/2009 M5.0 INCH RIO GRANDE CO CO-OP OBSERVER
0729 AM SNOW MONTE VISTA 37.58N 106.14W
04/17/2009 M4.5 INCH RIO GRANDE CO CO-OP OBSERVER
0729 AM SNOW 4 NE FLORISSANT 38.99N 105.26W
04/17/2009 M9.0 INCH TELLER CO TRAINED SPOTTER
0729 AM SNOW CENTER 37.75N 106.11W
04/17/2009 M1.5 INCH SAGUACHE CO CO-OP OBSERVER
0740 AM SNOW MAYSVILLE 38.54N 106.22W
04/17/2009 M3.0 INCH CHAFFEE CO TRAINED SPOTTER
0828 AM SNOW 2 N BLACK FOREST 39.05N 104.71W
04/17/2009 M4.0 INCH EL PASO CO TRAINED SPOTTER
0837 AM SNOW 5 WSW WALSENBURG 37.60N 104.86W
04/17/2009 M2.0 INCH HUERFANO CO TRAINED SPOTTER
0840 AM SNOW 2 E MONUMENT 39.10N 104.84W
04/17/2009 M5.0 INCH EL PASO CO TRAINED SPOTTER
0900 AM SNOW 2 WSW ROSITA 38.09N 105.36W
04/17/2009 M3.0 INCH CUSTER CO TRAINED SPOTTER
0941 AM SNOW ROSITA 38.10N 105.33W
04/17/2009 M6.0 INCH CUSTER CO TRAINED SPOTTER
0950 AM HAIL 2 WSW PUEBLO WEST 38.33N 104.75W
04/17/2009 M0.25 INCH PUEBLO CO TRAINED SPOTTER
1000 AM SNOW 3 WSW COLORADO SPRINGS 38.82N 104.86W
04/17/2009 M3.0 INCH EL PASO CO TRAINED SPOTTER
1018 AM SNOW 1 SSE CRESTONE 37.98N 105.69W
04/17/2009 M12.0 INCH SAGUACHE CO TRAINED SPOTTER
3.2 OVER THE LAST HOUR.
1018 AM SNOW 2 ENE MONUMENT 39.11N 104.84W
04/17/2009 M6.5 INCH EL PASO CO TRAINED SPOTTER
1030 AM SNOW 5 NE COLORADO SPRINGS 38.88N 104.74W
04/17/2009 M1.0 INCH EL PASO CO TRAINED SPOTTER
1058 AM SNOW 1 SSW RYE 37.91N 104.94W
04/17/2009 M2.3 INCH PUEBLO CO TRAINED SPOTTER
1130 AM SNOW 5 NE COLORADO SPRINGS 38.88N 104.74W
04/17/2009 M3.5 INCH EL PASO CO TRAINED SPOTTER
1.7 INCHES IN PAST 2 HOURS.
1136 AM SNOW 1 SSE CRESTONE 37.98N 105.69W
04/17/2009 M16.0 INCH SAGUACHE CO TRAINED SPOTTER
1136 AM SNOW 2 E MONUMENT 39.10N 104.84W
04/17/2009 M7.0 INCH EL PASO CO TRAINED SPOTTER
1141 AM SNOW 3 SSW COLORADO SPRINGS 38.80N 104.84W
04/17/2009 M3.0 INCH EL PASO CO TRAINED SPOTTER
1142 AM SNOW 3 SSW COLORADO SPRINGS 38.80N 104.84W
04/17/2009 M3.0 INCH EL PASO CO TRAINED SPOTTER
1147 AM SNOW 3 SW ROSITA 38.07N 105.36W
04/17/2009 M6.0 INCH CUSTER CO TRAINED SPOTTER
1215 PM SNOW 8 NE COLORADO SPRINGS 38.92N 104.72W
04/17/2009 M3.0 INCH EL PASO CO TRAINED SPOTTER
1217 PM SNOW ROSITA 38.10N 105.33W
04/17/2009 M8.0 INCH CUSTER CO TRAINED SPOTTER
1236 PM SNOW 2 E MONUMENT 39.10N 104.84W
04/17/2009 M2.0 INCH EL PASO CO TRAINED SPOTTER
2 INCHES IN PAST 2 HOURS.
1246 PM SNOW 2 N BLACK FOREST 39.05N 104.71W
04/17/2009 M7.0 INCH EL PASO CO TRAINED SPOTTER
1250 PM SNOW 1 WSW WOODLAND PARK 38.99N 105.07W
04/17/2009 M11.0 INCH TELLER CO TRAINED SPOTTER
0100 PM SNOW 3 WSW COLORADO SPRINGS 38.82N 104.86W
04/17/2009 M4.5 INCH EL PASO CO TRAINED SPOTTER
0108 PM SNOW 1 SSW BUENA VISTA 38.83N 106.14W
04/17/2009 M1.0 INCH CHAFFEE CO TRAINED SPOTTER
0138 PM SNOW 1 W FARISITA 37.75N 105.10W
04/17/2009 M5.0 INCH HUERFANO CO TRAINED SPOTTER
0207 PM SNOW 4 NE FLORISSANT 38.99N 105.26W
04/17/2009 M13.0 INCH TELLER CO TRAINED SPOTTER
0216 PM SNOW 2 ENE MONUMENT 39.11N 104.84W
04/17/2009 M11.0 INCH EL PASO CO TRAINED SPOTTER
0222 PM SNOW 5 WSW WALSENBURG 37.60N 104.86W
04/17/2009 M4.0 INCH HUERFANO CO TRAINED SPOTTER
2 INCHES IN PAST 2 HOURS.
0238 PM SNOW 2 NE LEADVILLE 39.27N 106.27W
04/17/2009 M6.7 INCH LAKE CO TRAINED SPOTTER
0243 PM SNOW 4 ENE AIR FORCE ACADEMY 39.01N 104.80W
04/17/2009 M5.9 INCH EL PASO CO NWS EMPLOYEE
0334 PM SNOW 2 N BLACK FOREST 39.05N 104.71W
04/17/2009 M10.0 INCH EL PASO CO TRAINED SPOTTER
0335 PM SNOW 2 ENE MONUMENT 39.11N 104.84W
04/17/2009 M12.0 INCH EL PASO CO TRAINED SPOTTER
0351 PM SNOW 5 NE COLORADO SPRINGS 38.88N 104.74W
04/17/2009 M4.5 INCH EL PASO CO TRAINED SPOTTER
1 INCH IN PAST 1 1/2 HOURS. 0.78 INCHES OF PRECIPITATION.
0405 PM SNOW 2 S CUCHARA 37.36N 105.10W
04/17/2009 M6.0 INCH HUERFANO CO TRAINED SPOTTER
0405 PM SNOW LA VETA 37.51N 105.01W
04/17/2009 M9.0 INCH HUERFANO CO TRAINED SPOTTER
1.13 INCHES OF PRECIPITATION.
0454 PM SNOW 2 WSW ROSITA 38.09N 105.36W
04/17/2009 M7.5 INCH CUSTER CO TRAINED SPOTTER
4 INCHES REMAIN ON GROUND. 2.5 INCHES SINCE LAST REPORT.
0535 PM SNOW 4 WNW BUENA VISTA 38.86N 106.20W
04/17/2009 M4.0 INCH CHAFFEE CO TRAINED SPOTTER
0558 PM SNOW 2 N BLACK FOREST 39.05N 104.71W
04/17/2009 M12.0 INCH EL PASO CO TRAINED SPOTTER
0600 PM SNOW 1 S BEULAH 38.07N 104.98W
04/17/2009 M5.3 INCH PUEBLO CO TRAINED SPOTTER
RAIN FELL YESTERDAY. SOME GRAPPLE MIXED IN SNOW
ACCUMULATION. 1.17 INCHES OF PRECIPITATION.
&&
THE TOTALS BELOW ARE SEPARATED INTO SNOW...AND ICE AND SLEET
CATEGORIES...THEN BY AMOUNT...AND ARE NOT NECESSARILY THE
FINAL AMOUNT FOR EACH LOCATION.
SNOW REPORTS LISTED BY AMOUNT
INCHES LOCATION ST COUNTY TIME
------ ----------------------- -- -------------- -------
16.00 1 SSE CRESTONE CO SAGUACHE 1136 AM
13.00 4 NE FLORISSANT CO TELLER 0207 PM
12.00 2 N BLACK FOREST CO EL PASO 0558 PM
12.00 2 ENE MONUMENT CO EL PASO 0335 PM
12.00 1 SSE CRESTONE CO SAGUACHE 1018 AM
3.2 OVER THE LAST HOUR.
11.00 2 ENE MONUMENT CO EL PASO 0216 PM
11.00 1 WSW WOODLAND PARK CO TELLER 1250 PM
10.00 2 N BLACK FOREST CO EL PASO 0334 PM
9.00 LA VETA CO HUERFANO 0405 PM
1.13 INCHES OF PRECIPITATION.
9.00 4 NE FLORISSANT CO TELLER 0729 AM
8.00 ROSITA CO CUSTER 1217 PM
7.50 2 WSW ROSITA CO CUSTER 0454 PM
4 INCHES REMAIN ON GROUND. 2.5 INCHES SINCE
LAST REPORT.
7.00 2 N BLACK FOREST CO EL PASO 1246 PM
7.00 2 E MONUMENT CO EL PASO 1136 AM
6.70 2 NE LEADVILLE CO LAKE 0238 PM
6.50 2 ENE MONUMENT CO EL PASO 1018 AM
6.40 CLIMAX CO LAKE 0711 AM
6.00 2 S CUCHARA CO HUERFANO 0405 PM
6.00 3 SW ROSITA CO CUSTER 1147 AM
6.00 ROSITA CO CUSTER 0941 AM
5.90 4 ENE AIR FORCE ACADEMY CO EL PASO 0243 PM
5.30 1 S BEULAH CO PUEBLO 0600 PM
RAIN FELL YESTERDAY. SOME GRAPPLE MIXED IN
SNOW ACCUMULATION. 1.17 INCHES OF
PRECIPITATION.
5.00 1 W FARISITA CO HUERFANO 0138 PM
5.00 2 E MONUMENT CO EL PASO 0840 AM
5.00 DEL NORTE CO RIO GRANDE 0729 AM
4.50 5 NE COLORADO SPRINGS CO EL PASO 0351 PM
1 INCH IN PAST 1 1/2 HOURS. 0.78 INCHES OF
PRECIPITATION.
4.50 3 WSW COLORADO SPRINGS CO EL PASO 0100 PM
4.50 MONTE VISTA CO RIO GRANDE 0729 AM
4.00 4 WNW BUENA VISTA CO CHAFFEE 0535 PM
4.00 5 WSW WALSENBURG CO HUERFANO 0222 PM
2 INCHES IN PAST 2 HOURS.
4.00 2 N BLACK FOREST CO EL PASO 0828 AM
4.00 2 ENE MONUMENT CO EL PASO 0709 AM
4 INCHES OF SNOW WITH HEAVY SNOW CONTINUING
AND A TEMPERATURE OF 26F.
3.50 5 NE COLORADO SPRINGS CO EL PASO 1130 AM
1.7 INCHES IN PAST 2 HOURS.
3.00 8 NE COLORADO SPRINGS CO EL PASO 1215 PM
3.00 3 SSW COLORADO SPRINGS CO EL PASO 1142 AM
3.00 3 SSW COLORADO SPRINGS CO EL PASO 1141 AM
3.00 3 WSW COLORADO SPRINGS CO EL PASO 1000 AM
3.00 2 WSW ROSITA CO CUSTER 0900 AM
3.00 MAYSVILLE CO CHAFFEE 0740 AM
2.30 1 SSW RYE CO PUEBLO 1058 AM
2.00 2 E MONUMENT CO EL PASO 1236 PM
2 INCHES IN PAST 2 HOURS.
2.00 5 WSW WALSENBURG CO HUERFANO 0837 AM
2.00 4 ENE ALAMOSA CO ALAMOSA 0615 AM
1.50 CENTER CO SAGUACHE 0729 AM
1.00 1 SSW BUENA VISTA CO CHAFFEE 0108 PM
1.00 5 NE COLORADO SPRINGS CO EL PASO 1030 AM
1.00 3 SSW COLORADO SPRINGS CO EL PASO 0722 AM
MNSpecial weather statement, Apr 17, 6:37 PM MDT, 4 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PUEBLO CO 637 PM MDT FRI APR 17 2009 COZ098-180100- LAMAR VICINITY/PROWERS COUNTY- 637 PM MDT FRI APR 17 2009 ...THE NATIONAL WEATHER SERVICE IN PUEBLO HAS ISSUED A SIGNIFICANT WEATHER ADVISORY FOR... NORTHEASTERN PROWERS COUNTY IN SOUTHEAST COLORADO AT 636 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 5 MILES SOUTH OF HOLLY...OR 30 MILES EAST OF LAMAR...AND MOVING NORTH AT 25 MPH. LOCATIONS IMPACTED INCLUDE... HOLLY. HARTMAN. PENNY TO NICKEL SIZE HAIL IS EXPECTED WITH THIS STORM. BE PREPARED TO TAKE SHELTER IN THE EVENT THESE STORMS INTENSIFY AND BECOME SEVERE...OR A WARNING IS ISSUED BY THE NATIONAL WEATHER SERVICE.
The office that day
Everything else NWS Pueblo, CO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 17, 7:02 PM MDT | Tornado Warning | PUB | Kiowa, Prowers | 58 min |
Nearby
Severe Thunderstorm Warnings in Colorado, 2009Every severe thunderstorm warning in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.